I have a question, but let me give you a bit of information.. I had my last period a few days before New Years and I should have had it sometime this past week. I had been feeling light cramping but period did not come. Yesterday, I had unprotected sex and he ejaculated in me about 3 times. We used spermicide foam the first time but he pulled out . After that, is when he ejaculated in me. About an hour later I took the Plan B pill. My question is, is it possible that I had already ovulated and the plan b pill not work? I did not get my period today either. (They are pretty consistent)
Possible that I had already ovulated? Ejaculated in me, Took Plan B pill?
- 31 Jan 2016 by Ruby14
- 31 Jan 2016
- plan b, emergency contraception, period, pill
Added 31 Jan 2016:
I wasn't on any birth control pills because I hadn't been sexually active for almost two years. This was my first time from that absence. I know it was irresponsible for us to have done this but considering the spermicide and plan b pill, we have a very minimum chance orbs coming pregnant. Also, that would be the only time we would be unprotected, we'll be using condoms from now on
Get a home pregnancy test in a few weeks time to find out and tell your boyfriend to man up and buy some condoms (read the instructions to prevent bursting/tearing or it coming off in the vagina). A mini period or bleeding is common with Plan B but does no occur in everyone. Your period will be up to a week late after 1 Plan B; after 2 in one month. Who knows? The manufacturers recommend not more than 3 times a year.
As you don't know where you are in your cycle at the moment (because your period didn't come when due), then it's possible you were already ovulating, or had done, or were going to. No one can know what's going on in your body. Only you can know that, by tracking it daily on a period/fertility tracking plan, such as My Monthly Cycles dot com. That's what I use.
There is always a chance of pregnancy with Plan B, even if you hadn't yet ovulated. It is not guaranteed, & is actually less reliable that regular birth control.
It's a huge dose of hormone in Plan B, so I think it's safe to say that your hormones are going to be a at least a few weeks, if not more. Some women get bleeding within a few days of taking the Drug, which can be spotting, or even a heavy bleed that lasts as long as a period. It could be brown, pink or red.
Your actual proper period could be late by anything from a day or two, up to a couple of months. Most women find they get it within a week or two of when it should have happened, but for others it can really mess their body up.
As Stephen said, all you can do is wait for a further month, & do a pregnancy test to ensure you weren't pregnant from this round of unprotected sex. I say a month, because of your current situation of irregularity, & giving it time to show, if you are pregnant.
You need to sort yourself out with some regular birth control, that you can use properly. Assuming you're not already pregnant.
You may also get lots of hormonal side effects from this current dose of Plan B, such as those you'd get with a pregnancy or period.
The other option you could consider, is to have an IUD/Coil fitted by a doctor. This can be done within 5 days of unprotected sex, to act as emergency contraception, but can also be left in place as longer term contraception, which it sounds like you're in need of. I have had all 3 of the different types of Coil/IUD at some point in my life. Some people have no problems/pain with them, others do. I've never had any long term problems with any of them, although they didn't suit me & I had them removed. It may be worth a try, if you're wanting to be extra sure you don't get pregnant.
Ruby14; Yes you took the plan B right after so it;s that much more unlikely that you could get pregnant and also you don't always start the fake period for even more than a few days and when you do the one from plan B is dark brown and thicker than normal then a week or two later you get your real period sO SURE ALL IS OKAY but everything well be off after the plan B it messes with all your hormones known to woman Chuck1957
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2014 • 1 answer
Posted 8 Sep 2014 • 1 answer
Posted 15 May 2016 • 1 answer
Plan B - According to my calender I ovulated about a week ago and my period is due in a week or so.?
Posted 25 Jul 2016 • 2 answers
Posted 6 May 2018 • 1 answer